MAUDE Adverse Event Report: COVIDIEN 5FR DUAL-LUMEN UVC CATH; CATHETER, UMBILICAL ARTERY

COVIDIEN 5FR DUAL-LUMEN UVC CATH; CATHETER, UMBILICAL ARTERY
Model Number 8888160556
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant indicated that the device will not be returned for evaluation, therefore, a failure analysis is not available, and we are not able to determine the relationship between this device and the cause for this event.If additional information or the sample is received, the investigation will be reopened and responded to accordingly.
 
Event or Problem Description
The customer reported that one of the umbilical catheter lumen was pulled out of the adapter/connector while inserted.Additional information was received stating that betadine was used to clean the skin area and was completely dried prior to insertion.It was not difficult to handle the catheter during insertion and was not difficult to secure.It was secured using suture and tegaderm.It was inserted on (b)(6) 2020 in the uvl.The line was not flushed on a regular basis, it was used continuously.There was a tubing connections up high it had alcohol caps on ports.This was distal to line insertion site.The uvc was removed on (b)(6) 2020.It was replace with a new uvc.There was no issue with the patient.The patient is (b)(6) gestation, (b)(6) and the health status prior to the event was stable.There was no sign of distress or complications related to the event.The current patient status is stable and no follow up care is required.
 
Additional Manufacturer Narrative
A device history record review could not be performed because a lot number was not received with the complaint.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.A physical sample was not returned for evaluation.However, one digital photograph was provided for analysis and investigation.The catheter shown in the photograph was inside a generic plastic bag and indicated signs of use (blood).It was observed that the catheter was broken in two/cut.An ishikawa diagram was used to determine the potential causes for this event.Based on the available information, the most probable root cause is due to instruments with sharp or rough edges during clinical use resulting in a broken catheter.It is important to consider that the instructions for use state: exercise caution when using sharp instruments near the catheter.Do not use instruments with sharp or rough edges directly on the catheter since even a minor cut break the catheter.It must be noted that in-process controls (such as personnel training, incoming quality acceptance testing for raw material, 100% in process visual inspection and visual acceptance sampling are performed in the plant) are in place to prevent nonconforming product from leaving the manufacturing operations.This complaint will be used for tracking and trending purposes.

Brand Name
5FR DUAL-LUMEN UVC CATH
Common Device Name
CATHETER, UMBILICAL ARTERY
Manufacturer (Section D)
COVIDIEN
edificio b20 calle #2 zona fra
alajuela
CS 
MDR Report Key10165796
Report Number3009211636-2020-00701
Device Sequence Number3610963
Product Code FOS
UDI-Device Identifier20884527005182
UDI-Public20884527005182
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8888160556
Device Catalogue Number8888160556
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/02/2020
Supplement Date Received by Manufacturer06/02/2020
Initial Report FDA Received Date06/17/2020
Supplement Report FDA Received Date08/24/2020
Patient Sequence Number1
Patient Weight1